MAUDE Adverse Event Report: BIOMET MICROFIXATION STERNALOCK 360 MULTI-IMPLANT SYSTEM; PLATE, FIXATION, BONE

BIOMET MICROFIXATION STERNALOCK 360 MULTI-IMPLANT SYSTEM; PLATE, FIXATION, BONE
Model Number N/A
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 01/21/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Zimmer biomet complaint (b)(4).The device will not be returned for analysis as it was discarded by the hospital; however, an investigation of the reported event is in progress.Once the investigation is completed, a supplemental medwatch 3500a will be submitted.
 
Event or Problem Description
It was reported that a sternal closure implant disassembled during implantation.The needle popped off the band while trying to thread the band underneath the sternum.The patient was closed with a new sternal closure implant.No adverse events have been reported as a result of the malfunction.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.The complaint cannot be verified.The sl360 multi-implant system (item# 74-0004, lot# 743710) was not returned for investigation and no photos, scans, x-rays, or physician's reports were provided.The dhr for this product was reviewed; no non-conformances were found.There are no indications of manufacturing defects.This is the only complaint regarding the needle popping off the band for this item# 74-0004, lot# 743710.The most likely underlying cause could not be determined.It is possible that the surgeon created excess fatigue at the needle interface by applying excessive force.If any further information is found which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
This follow-up report is being submitted to relay additional information.

Brand Name
STERNALOCK 360 MULTI-IMPLANT SYSTEM
Common Device Name
PLATE, FIXATION, BONE
Manufacturer (Section D)
BIOMET MICROFIXATION
1520 tradeport drive
jacksonville FL 32218
MDR Report Key9726910
Report Number0001032347-2020-00120
Device Sequence Number2101149
Product Code HRS
UDI-Device Identifier00841036190668
UDI-Public00841036190668
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
K151019
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2020
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/22/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/15/2024
Device Model NumberN/A
Device Catalogue Number74-0004
Device Lot Number743710
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 01/21/2020
Supplement Date Received by Manufacturer07/20/2020
Initial Report FDA Received Date02/19/2020
Supplement Report FDA Received Date07/22/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1